MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE, HUMERAL HEAD SHORT, 41MM (ALPHA); PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQUINOXE, HUMERAL HEAD SHORT, 41MM (ALPHA); PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 310-01-41
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Metal Related Pathology (4530)
Date of Event 11/12/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this patient underwent an initial total shoulder arthroplasty.Subsequently, the patient experienced pain and metallosis.As a result, the glenoid snapped in half and the patient was revised to a competitor's device.Patient was last known to be in stable condition following the event.No further information available.
 
Additional Manufacturer Narrative
D10: 300-10-15 - equinoxe replicator plate 1.5mm o/s (b)(6).300-10-45 - equinoxe replicator plate 4.5mm o/s (b)(6).300-20-02 - equinox square torque define screw drive kit (b)(6).300-30-07 - equinoxe preserve stem 7mm (b)(6).310-01-41 - equinoxe, humeral head short, 41mm (alpha) (b)(6).315-35-00 - glnd kwire (b)(6).No device was returned for evaluation; radiograph images were provided; however, the reported event was unable to be confirmed.The review identified the inferior peripheral pegs appear to have migrated from their intended positions, consistent with fracture of the glenoid component.Additionally, the center cage no longer appears parallel to the superior peripheral peg and appears that the center cage is contacting the humeral head.This appears consistent with fracture of the center cage from the glenoid body.In addition, there appears to be bone loss around the glenoid component, which may have further compromised fixation and contributed to migration of the peripheral pegs and failure of the center cage.However, the series of events cannot be confirmed as initial post-operative radiographs were not provided for evaluation.Further, the humeral head appears to be sitting proud relative to the humeral bone.According to the preserve stem operative technique, the preserve stem should be impacted until the superior face of the stem is flush with the resected humeral surface.Based on the available information, it is unclear whether the stem was initially implanted in a proud position or whether it appears proud due to observed humeral bone loss.Regardless, a proud humeral component may have further contributed to joint overstuffing, increasing eccentric loading and ultimately contributing to fracture and migration of the glenoid component.However, the sequence of events cannot be confirmed as initial post-operative radiographs were not provided.Additionally, the humeral component appears to have migrated superiorly relative to the glenoid.Post-total shoulder arthroplasty rotator cuff tearing or dysfunction is associated with proximal migration of the humeral component, which can accelerate polyethylene wear and glenoid loosening through the rocking-horse phenomenon.Although a rotator cuff deficiency was not originally reported, overstuffing of the joint is known to contribute to anatomic shoulder complications, including rotator cuff pathology, glenoid erosion, and loosening.The combination of joint overstuffing and superior humeral migration likely contributed to center cage fracture, glenoid body fracture, and subsequent migration of the glenoid component.Operative notes and/or medical records were not provided for review of usage/ technique.A review of manufacturing data was performed and no discrepancies were found.A review of complaint history determined that no further action is required as no trends were identified.A definitive root cause was unable to be determined; however, was likely associated with prosthesis wear, prosthesis fracture, and migration of the glenoid component.A combination of joint overstuffing, non-cemented use of the glenoid during implantation, and superior migration of the humeral components may have resulted in abnormal forces and eccentric loading of the glenoid, contributing to the fracture and subsequent migration.Unintended articulation between the humeral head and center cage likely resulted in the observed metal debris.However, the sequence of events cannot be confirmed, and the potential contribution of manufacturing, user, or patient-related factors could not be assessed, as the devices were not returned for evaluation and initial post-operative radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
EQUINOXE, HUMERAL HEAD SHORT, 41MM (ALPHA)
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
ashley harris
2320 nw 66 ct
gainesville, FL 32653
3523771140
MDR Report Key24830257
Report Number1038671-2026-00407
Device Sequence Number10430373
Product Code KWS
UDI-Device Identifier10885862083869
UDI-Public10885862083869
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K042021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number310-01-41
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2026
Initial Report FDA Received Date04/09/2026
Date Device Manufactured02/06/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Hospitalization;
Patient SexFemale